Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 22, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 3, 2008, 2:28 PM MST. It took effect at Jun 4, 2008, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2008, 2:28 PM MST (21:28 UTC)
- In effect from
- Jun 4, 2008, 11:00 AM MST
- Expired
- Jun 4, 2008, 9:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 032128 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 228 PM MST TUE JUN 3 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY FOR FIRE WEATHER ZONES 146...148 AND EASTERN 147...INCLUDING GRAHAM... GREENLEE...COCHISE...SANTA CRUZ...EASTERN PIMA AND EASTERN PORTIONS OF SOUTHEAST PINAL COUNTIES... .A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE GREAT BASIN ON WEDNESDAY BRINGING STRONG AND GUSTY WINDS. THE COMBINATION OF THESE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER RATING HAS RESULTED IN THE ISSUANCE OF A RED FLAG WARNING FOR FIRE WEATHER ZONES 146 AND 148 AND EASTERN 147...INCLUDING GRAHAM...GREENLEE...COCHISE...SANTA CRUZ AND EASTERN PIMA AND PINAL COUNTIES. AZZ146-148-041300- /O.UPG.KTWC.FW.A.0018.080604T1800Z-080605T0400Z/ /O.NEW.KTWC.FW.W.0022.080604T1800Z-080605T0400Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 228 PM MST TUE JUN 3 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA ON WEDNESDAY FROM 11 AM UNTIL 9 PM MST. $$ AZZ147-041300- /O.NEW.KTWC.FW.W.0022.080604T1800Z-080605T0400Z/ ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- 228 PM MST TUE JUN 3 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY FOR EASTERN PORTIONS OF SOUTHEAST PINAL COUNTY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA ON WEDNESDAY FROM 11 AM UNTIL 9 PM MST. $$
3 follow-up statements
000 WWUS85 KTWC 040951 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 251 AM MST WED JUN 4 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY FOR FIRE WEATHER ZONES 146...147 AND 148...INCLUDING GRAHAM... GREENLEE...COCHISE...SANTA CRUZ...PIMA AND SOUTHEAST PINAL COUNTIES... .A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE GREAT BASIN TODAY RESULTING IN STRONG AND GUSTY 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE COMBINATION OF THESE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER RATING HAS RESULTED IN THE ISSUANCE OF A RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 146...147 AND 148. AZZ146>148-042200- /O.CON.KTWC.FW.W.0022.080604T1800Z-080605T0400Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 251 AM MST WED JUN 4 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING. A TROUGH OF LOW PRESSURE WILL DEEPEN ACROSS THE GREAT BASIN TODAY. THIS WILL RESULT IN STRONG AND GUSTY WEST TO SOUTHWEST WINDS ACROSS SOUTHEAST ARIZONA BEGINNING LATE THIS MORNING AND CONTINUING THROUGH THE AFTERNOON AND EARLY EVENING. 20 FOOT SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS UP TO 45 MPH. THE COMBINATION OF THESE STRONG WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER HAS RESULTED IN A RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA ON WEDNESDAY FROM 11 AM UNTIL 9 PM MST. $$
000 WWUS85 KTWC 042110 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST WED JUN 4 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST TODAY FOR GRAHAM... GREENLEE...COCHISE...SANTA CRUZ...PIMA AND SOUTHEAST PINAL COUNTIES... .A TROUGH OF LOW PRESSURE CONTINUES TO MOVE ACROSS THE GREAT BASIN TODAY RESULTING IN STRONG AND GUSTY 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE COMBINATION OF THESE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER RATING HAS RESULTED IN THE ISSUANCE OF A RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 146...147 AND 148. AZZ146>148-050400- /O.CON.KTWC.FW.W.0022.000000T0000Z-080605T0400Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 210 PM MST WED JUN 4 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. A TROUGH OF LOW PRESSURE CONTINUES TO DEEPEN ACROSS THE GREAT BASIN TODAY. THIS WILL RESULT IN STRONG AND GUSTY WEST TO SOUTHWEST WINDS ACROSS SOUTHEAST ARIZONA CONTINUING THROUGH THIS AFTERNOON AND EARLY EVENING. 20 FOOT SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS UP TO 45 MPH. THE COMBINATION OF THESE STRONG WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER HAS RESULTED IN A RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA TODAY THROUGH 9 PM MST. $$
000 WWUS85 KTWC 050357 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 857 PM MST WED JUN 4 2008 AZZ146>148-050500- /O.EXP.KTWC.FW.W.0022.000000T0000Z-080605T0400Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 857 PM MST WED JUN 4 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING. AT 855 PM MST...WINDS WERE CONTINUING TO DIMINISH ACROSS SOUTHEAST ARIZONA. WITH THIS TREND EXPECTED TO CONTINUE OVERNIGHT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. SOME LOCATIONS COULD STILL SEE WINDS IN THE 15 TO 25 MPH RANGE THROUGH LATE EVENING HOURS. WINDS ARE NOT EXPECTED TO BE AS STRONG TOMORROW. WHILE STILL GUSTY AT TIMES...WIDESPREAD WIND VALUES ARE NOT EXPECTED TO REACH RED FLAG LEVELS FOR THURSDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 3, 12:45 PM MST, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 3, 12:45 PM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1245 PM MST TUE JUN 3 2008 .SYNOPSIS...SKIES WILL REMAIN CLOUD FREE THIS AFTERNOON AND TONIGHT ACROSS ALL OF SOUTHEAST ARIZONA DESPITE A WEAK DISTURBANCE MOVING ACROSS THE STATE. A STRONGER TROUGH OF LOW PRESSURE WILL MOVE TO OUR NORTH WEDNESDAY INTO THURSDAY RESULTING IN STRONG AND GUSTY WINDS WEDNESDAY...FOLLOWED BY COOLER TEMPERATURES THURSDAY. HIGH PRESSURE WILL THEN SLOWLY RETURN BY THE END OF THE WEEK WITH TEMPERATURES MODERATING TO SLIGHTLY ABOVE NORMAL VALUES. && .DISCUSSION...SUNNY SKIES ACROSS ALL OF SOUTHEAST ARIZONA THIS AFTERNOON AS UPPER GEOMETRY DEFINED BY STRONG BROAD RIDGE OVER NORTHERN MEXICO/TEXAS AND A WEAK TROUGH OVER CALIFORNIA. THIS WEAK DRY DISTURBANCE CONTINUES TO TRACK ACROSS THE FORECAST AREA TODAY. HOWEVER...WINDS ARE SLOW TO RESPOND AND WILL LIKELY STAY IN CHECK TODAY. STILL A RATHER DRY AIRMASS IN PLACE ACROSS THE AREA WITH SURFACE DEWPOINTS...GENERALLY IN THE MID 20S ACROSS THE MAJORITY OF VALLEY LOCATIONS. THE MAIN FORECAST ISSUE TO DEAL WITH INVOLVES A STRONGER TROUGH THAT WILL MOVE INTO THE GREAT BASIN TOMORROW. THIS SYSTEM WILL BRING WINDY CONDITIONS TO THE FORECAST AREA WEDNESDAY. THE LATEST MOS VALUES ALL INDICATE STRONG SUSTAINED SOUTHWEST WINDS AROUND 25 MPH ACROSS TUCSON AND 30 TO 35 MPH IN COCHISE COUNTY. WE CURRENTLY HAVE A FIRE WEATHER WATCH IN EFFECT WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR GREENLEE...GRAHAM...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES. THIS STILL LOOKS ON TRACK TO VERIFY AND WILL THEREFORE UPGRADE THIS WATCH INTO A RED FLAG WARNING VALID FROM 11 AM MST WEDNESDAY MORNING UNTIL 9 PM MST WEDNESDAY EVENING. THE WARNING WILL ALSO INCLUDE SOUTHEAST PINAL COUNTY. OTHERWISE...MODELS CONTINUE TO SUGGEST TROUGH AFTER TROUGH MOVING INTO THE GREAT BASIN. IT IS RATHER ABNORMAL TO SEE THIS PATTERN... ESPECIALLY THIS FAR SOUTH DURING THIS TIME OF YEAR. IT ONLY SERVES TO KEEP THE UPPER RIDGE AT BAY TO OUR EAST AND KEEP AFTERNOON TEMPS FROM GETTING TOO HOT. HOWEVER...IT IS ONLY EARLY JUNE AND THE PATTERN WILL EVENTUALLY GIVE INTO THE MEXICAN MONSOON. && .FIRE WEATHER...A TROUGH OF LOW PRESSURE WILL ENTER THE GREAT BASIN REGION WEDNESDAY BRINGING STRONG AND GUSTY WEST TO SOUTHWEST WINDS WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE COMBINATION OF THESE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER RATING HAS RESULTED IN THE ISSUANCE OF A RED FLAG WARNING FOR FIRE WEATHER ZONES 146...EASTERN 147 AND 148 INCLUDING GRAHAM...GREENLEE...COCHISE...SANTA CRUZ...EASTERN PIMA AND SOUTHEAST PINAL COUNTIES FROM 11 AM MST WEDNESDAY MORNING THROUGH 9 PM MST WEDNESDAY EVENING. THIS TROUGH WILL TRACK EAST THROUGH THE ROCKIES AND INTO THE PLAINS THURSDAY. EASTERN FIRE WEATHER ZONE 148 AND 146 WILL EXPERIENCE STRONG WINDS AGAIN THURSDAY ON THE BACKSIDE OF THIS EXITING TROUGH. && .AVIATION...SUNNY SKIES THIS AFTERNOON AND CLEAR SKIES EXPECTED TONIGHT. A LOW PRESSURE TROUGH WILL DEEPEN OVER THE GREAT BASIN REGION WEDNESDAY RESULTING IN STRONG AND GUSTY WEST TO SOUTHWEST WINDS. EXPECT SUSTAINED SURFACE WINDS OF 15 TO 20 MPH KTS FROM TUCSON WEST...AND 20 TO 25 KTS WITH GUSTS TO 40 MPH EAST OF TUCSON WEDNESDAY AFTERNOON AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT FROM 11 AM MST WEDNESDAY MORNING THROUGH 9 PM MST WEDNESDAY EVENING FOR FIRE WEATHER ZONES 146...EASTERN 147 AND 148...INCLUDING THE COUNTIES OF GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...EASTERN PIMA AND SOUTHEAST PINAL. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 3, 4:32 AM MST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 432 AM MST TUE JUN 3 2008 AZZ019-030-033>035-040000- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 432 AM MST TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN WEDNESDAY WILL RESULT IN STRONG AND GUSTY WINDS ACROSS FAR SOUTHEAST ARIZONA. SUSTAINED 20-FOOT WINDS OUT OF THE WEST TO SOUTHWEST BETWEEN 15 AND 25 MPH ARE EXPECTED WITH THIS SYSTEM...WITH GUSTS AS HIGH AS 45 MPH IN THE AFTERNOON. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES ARE EXPECTED TO DIP INTO THE SINGLE DIGITS TO LOWER TEENS. WITH THE EXPECTED COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER RATING...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR GRAHAM...GREENLEE...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES...FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:20 PM MST | Wind Advisory | TWC | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.